Alert archive / Colorado / High Wind Watches in 2013
High Wind Watch 2, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind watch at Oct 10, 2013, 3:49 AM MDT for 9 counties in Colorado. It took effect at Oct 11, 2013, 12:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 10, 2013, 3:49 AM MDT (09:49 UTC)
- In effect from
- Oct 11, 2013, 12:00 AM MDT
- Expired
- Oct 10, 2013, 2:55 PM MDT
- In force
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 62 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 9.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1937 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 396 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
412 WWUS75 KBOU 100949 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 349 AM MDT THU OCT 10 2013 ...HIGH WINDS POSSIBLE LATE TONIGHT THROUGH FRIDAY MORNING IN AND NEAR THE FOOTHILLS... .STRONG WINDS MAY DEVELOP AFTER MIDNIGHT AND CONTINUE THROUGH FRIDAY MORNING IN AND NEAR THE FOOTHILLS. AREAS SUCH AS THE PEAK TO PEAK HIGHWAY...HIGHWAY 93 AND ALONG HIGHWAY 36 NEAR THE FOOTHILLS COULD EXPERIENCE HIGH WINDS OVERNIGHT. COZ035-036-038-039-101800- /O.NEW.KBOU.HW.A.0002.131011T0600Z-131011T1500Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN... LAKEWOOD...LONGMONT 349 AM MDT THU OCT 10 2013 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING. * TIMING...HIGH WINDS MAY DEVELOP AFTER MIDNIGHT AND CONTINUE THROUGH FRIDAY MORNING. * WINDS...WEST WINDS 25 TO 40 MPH WITH GUSTS TO 75 MPH. * IMPACTS...PEOPLE PLANNING TRAVEL SHOULD BE PREPARED FOR STRONG CROSS WINDS CAUSING HAZARDOUS DRIVING CONDITIONS. DRIVERS OF LIGHT WEIGHT OR HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL OR USE ALTERNATE ROUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. && $$
2 follow-up statements
370 WWUS75 KBOU 101658 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1058 AM MDT THU OCT 10 2013 ...HIGH WINDS POSSIBLE LATE TONIGHT THROUGH FRIDAY MORNING IN AND NEAR THE FOOTHILLS... .STRONG WINDS MAY DEVELOP AFTER MIDNIGHT AND CONTINUE THROUGH FRIDAY MORNING IN AND NEAR THE FOOTHILLS. AREAS SUCH AS THE PEAK TO PEAK HIGHWAY...HIGHWAY 93 AND ALONG HIGHWAY 36 NEAR THE FOOTHILLS COULD EXPERIENCE HIGH WINDS OVERNIGHT. COZ035-036-038-039-110100- /O.CON.KBOU.HW.A.0002.131011T0600Z-131011T1500Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN... LAKEWOOD...LONGMONT 1058 AM MDT THU OCT 10 2013 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... * TIMING...HIGH WINDS MAY DEVELOP AFTER MIDNIGHT AND CONTINUE THROUGH FRIDAY MORNING. * WINDS...WEST WINDS 25 TO 40 MPH WITH GUSTS TO 75 MPH. * IMPACTS...PEOPLE PLANNING TRAVEL SHOULD BE PREPARED FOR STRONG CROSS WINDS CAUSING HAZARDOUS DRIVING CONDITIONS. DRIVERS OF LIGHT WEIGHT OR HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL OR USE ALTERNATE ROUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. && $$
179 WWUS75 KBOU 102055 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 255 PM MDT THU OCT 10 2013 ...HIGH WINDS EXPECTED AFTER MIDNIGHT TONIGHT THROUGH FRIDAY MORNING IN AND NEAR THE FOOTHILLS... .STRONG WINDS WILL DEVELOP AFTER MIDNIGHT AND CONTINUE THROUGH FRIDAY MORNING IN AND NEAR THE FOOTHILLS. THE HIGH WINDS WILL DEVELOP AS THE STRONG STORM SYSTEM NOW OVER SOUTHWEST COLORADO PASSES OVERHEAD. AREAS SUCH AS THE PEAK TO PEAK HIGHWAY...HIGHWAY 93 AND ALONG HIGHWAY 36 NEAR THE FOOTHILLS COULD EXPERIENCE HIGH WINDS OVERNIGHT. COZ035-036-038-039-110500- /O.UPG.KBOU.HW.A.0002.131011T0600Z-131011T1500Z/ /O.NEW.KBOU.HW.W.0002.131011T0600Z-131011T1500Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN... LAKEWOOD...LONGMONT 255 PM MDT THU OCT 10 2013 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...HIGH WINDS WILL DEVELOP AFTER MIDNIGHT AND CONTINUE THROUGH FRIDAY MORNING. * WINDS...WEST WINDS 25 TO 40 MPH WITH GUSTS TO 75 MPH. * IMPACTS...PEOPLE PLANNING TRAVEL SHOULD BE PREPARED FOR STRONG CROSS WINDS CAUSING HAZARDOUS DRIVING CONDITIONS. DRIVERS OF LIGHT WEIGHT OR HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL OR USE ALTERNATE ROUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS SHOULD MOVE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS TRAVELING IN HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL THE WINDS SUBSIDE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Oct 10, 2:59 AM MDT, 50 minutes earlier.
Area forecast discussion, Oct 10, 2:59 AM MDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 259 AM MDT THU OCT 10 2013 .SHORT TERM...RATHER STG SYSTEM OVER SRN CALIFORNIA EARLY THIS MORNING WILL MOVE RAPIDLY ENE INTO WRN COLORADO BY THIS AFTN AND THEN INTO NERN CO OVERNIGHT. MOISTURE WILL CONTINUE TO INCREASE IN THE MTNS WITH PCPN BECOMING MORE WIDESPREAD LATER THIS AFTN AS LAPSE RATES STEEPEN AND HEALTHY SHOT OF QG ASCENT MOVE INTO AREA. MTN TOP WINDS WILL BE SSW WHICH IS NOT GREAT FOR OROGRAPHICS WHICH WILL LIMIT SNOW AMOUNTS INITIALLY. EAST OF THE MTNS A SFC LOW WILL INTENSIFY NEAR DENVER THIS AFTN WITH GUSTY SSW WINDS DEVELOPING SOUTH OF A DENVER TO AKRON LINE. COULD SEE SOME GUSTS IN THE 40-50 MPH RANGE OVER THE PALMER DIVIDE TOWARDS LIMON. FOR NOW WILL NOT ISSUE A HIGH WIND WARNING OVER DOUGLAS...ELBERT AND LINCOLN COUNTIES BUT SPEEDS MAY GET CLOSE TO WARNING CRITERIA FOR A FEW HOURS BETWEEN 20Z AND 00Z. AS FOR TSTM CHANCES CAPES BY LATE AFTN WILL RANGE FM 500-1000 J/KG OVER THE NERN PLAINS. A SFC CONVERGENCE ZONE MAY DEVELOP FM NERN WELD ACROSS MORGAN INTO WASHINGTON COUNTIES SO THIS WILL BE AN AREA TO WATCH FOR CONVECTIVE DEVELOPMENT. SOUNDINGS SHOW SOME DECENT SHEAR BY LATE AFTN INTO THE EARLY EVENING HOURS SO THERE COULD BE A FEW STORMS WITH DAMAGING WINDS AND MARGINAL LARGE HAIL. AS FOR HIGHS THIS AFTN READINGS COULD VARY QUITE A BIT OVER NERN CO DUE TO HIGH LEVEL CLOUD COVER AND WEAK UPSLOPE BEHIND SFC LOW. FOR NOW WILL KEEP READINGS IN THE LOWER TO MID 60S CLOSER TO THE FOOTHILLS AND HAVE HIGHS IN THE LOWER TO MID 70S FURTHER EAST OVER THE PLAINS. FOR TONIGHT AN UPPER LEVEL LOW WILL BE OVER NERN CO/WRN NE AND WILL MOVE NE INTO NRN NEBRASKA BY 12Z FRI. AS THIS FEATURE MOVES ACROSS THIS EVENING WOULD EXPECT A GOOD CHC OF SHOWERS AND STORMS OVER THE FAR NERN PLAINS DURING THE EVENING HOURS WITH ACTIVITY DECREASING AFTER MIDNIGHT. IN THE MTNS OROGRAPHICS WILL BECOME MORE FAVORABLE AS WINDS BECOME WNW WITH CROSS-SECTIONS SHOWING DECENT MOISTURE IN THE 700-500 MB LAYER. THUS SHOULD SEE SNOW SHOWERS CONTINUE OVERNIGHT WITH ADVISORY AMOUNTS THRU FRI MORNING. IN ADDITION GUSTY WINDS WILL ALSO OCCUR WITH AREAS OF BLOWING SNOW OVER THE HIGHER PASSES. MEANWHILE IN AND NR THE FOOTHILLS A RATHER STG LOW LVL GRADIENT WILL EXIST WITH RATHER STG SUBSIDENCE DEVELOPING IN THE 06Z-12Z TIMEFRAME. CROSS-SECTIONS SHOW COMPONENT ALONG WINDS INCREASING TO 60-65 KTS OVERNIGHT SO THERE WILL BE A THREAT OF HIGH WINDS IN THE NORMALLY WINDY AREAS IN AND NR THE FOOTHILLS. THUS WILL ISSUE A HIGH WIND WATCH FM 06Z TONIGHT THRU 15Z ON FRI. .LONG TERM...THE UPPER LEVEL TROUGH WILL CLOSE OFF AND INTENSIFY OVER THE DAKOTAS ON FRIDAY AS IT LIFTS NORTHEAST. COLORADO WILL BE UNDER A WEST-NORTHWEST FLOW ALOFT FRIDAY. STRONG DOWNSLOPE WINDS BEHIND THIS SYSTEM WILL DECREASE FRIDAY MORNING AS THE TROUGH EXITS THE AREA. THE FLOW ALOFT WILL REMAIN STRONG AND MOIST ENOUGH FOR OROGRAPHIC SNOW OVER THE MOUNTAINS. SNOW WILL LIKELY INCREASE IN COVERAGE AND INTENSITY FRIDAY AFTERNOON AS A SHORT WAVE TROUGH MOVES OVER THE REGION. MAY BE ENOUGH LIFT WITH THIS SYSTEM TO PRODUCE RAIN SHOWERS OVER THE PLAINS...MAINLY FRIDAY AFTERNOON AND EVENING. ONCE THIS FEATURE EXITS THE AREA...DRY AND MILD CONDITIONS WILL PREVAIL SATURDAY AS A WEAK RIDGE MOVES ACROSS THE STATE. MODELS STAY IN GOOD AGREEMENT THROUGH SUNDAY. THEY ARE SHOWING THE NEXT TROUGH BOTTOMING OUT OVER NEVADA AND UTAH. THIS WILL PRODUCE A SOUTHWEST FLOW ALOFT. BY AFTERNOON THERE MAY BE ENOUGH MOISTURE EMBEDDED IN THE FLOW ALOFT TO PRODUCE A FEW MOUNTAIN SHOWERS. TEMPERATURES WILL BE MILD WITH HIGHS IN THE 60S OVER NORTHEAST COLORADO. FOR MONDAY THROUGH WEDNESDAY...MODELS ARE SHOWING VARIOUS SOLUTIONS WHICH LEADS TO A LOW CONFIDENCE FORECAST. GENERAL PATTERN IS THAT A LARGE TROUGH WILL FORM OVER NORTHERN ROCKIES. THE MODELS SHOW A FEW SHORT WAVE TROUGHS ROTATING AROUND THE LOW. HOWEVER...THE GFS IS PROGRESSIVE WITH THE TROUGH AND HAS IT CENTERED OVER THE GREAT LAKES WEDNESDAY AFTERNOON. THE ECMWF HAS IT OVER THE NORTHERN ROCKIES THROUGH WEDNESDAY. WOULD EXPECT A PERIOD OR TWO OF BRIEF LIGHT PRECIPITATION OUT OF THIS PATTERN. THE TROUGH DOES NOT DIG FAR ENOUGH SOUTH TO PRODUCE A SIGNIFICANT STORM FOR COLORADO. WILL BROAD BRUSH 5-20 POPS FOR EARLY NEXT WEEK. TEMPERATURES ARE EXPECTED TO BE AT OR BELOW NORMAL UNDER THIS TYPE OF PATTERN && .AVIATION...THRU MID AFTN WILL TREND TOWARDS THE HRRR FOR SFC WINDS WHICH ARE GOING TO BE A NIGHTMARE TO FCST. AT THIS TIME LOOKS LIKE INITIAL SFC LOW WILL HANG AROUND THE AIRPORT THRU 18Z WITH WINDS BECOMING SSE ON THE EAST SIDE WHILE ON THE WEST SIDE WINDS WILL BE MORE NNW. BY 20Z THE HRRR LIFTS THE LOW INTO SCNTRL WELD COUNTY WITH WINDS SHIFTING TO THE SSW WITH SPEEDS IN THE 20-25 MPH RANGE WITH SOME GUSTS FM 35-40 MPH. MEANWHILE COULD SEE SOME WDLY SCT HIGH BASED STORMS DVLP IN THE 20Z-00Z TIME FRAME ALTHOUGH THE HRRR KEEPS MOST OF THIS ACTIVITY NORTH OF DIA. AS FOR CLOUDS EARLY THIS MORNING THERE ARE SOME CEILINGS IN THE 3500-4000 FT RANGE FM BJC TO LONGMONT HOWEVER DUE TO HI LVL CLOUDS DO NOT KNOW HOW FAR EAST THESE CLOUDS ARE. FOR NOW WILL CONTINUE WITH A TEMPO GROUP FOR CEILINGS IN THE 4000 FT RANGE THRU 14Z. IF SFC LOW STAY WEST OF DIA THEN THESE LOWER CEILINGS MAY NOT AFFECT THE AIRPORT. FOR TONIGHT GUSTY SSW WINDS SHOULD BECOME MORE WLY BY 02Z WITH SOME GUSTS TO 25 MPH THRU 06Z POSSIBLE. IN FACT THESE GUSTY WINDS COULD CONTINUE THRU FRI MORNING IF STRONGER WINDS NR THE FOOTHILLS MIX DOWN TO THE SFC. && .HYDROLOGY...NO ISSUES. && .BOU WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR COZ035-036-038-039. WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO NOON MDT FRIDAY FOR COZ031-033-034. && SHORT TERM...RPK LONG TERM....MEIER AVIATION...RPK
Hazardous weather outlook, Oct 9, 10:30 AM MDT, 17 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1030 AM MDT WED OCT 9 2013 COZ030>051-101630- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1030 AM MDT WED OCT 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT WEAK LOW PRESSURE WILL BRING COOLER AIR INTO THE NORTHERN COLORADO TODAY...DROPPING HIGH TEMPERATURES 5 TO 10 DEGREES. THERE IS A SLIGHT CHANCE OF LIGHT RAIN AND SNOW SHOWERS IN THE MOUNTAINS LATE THIS AFTERNOON AND TONIGHT AS MOISTURE INCREASES AHEAD OF AN APPROACHING STORM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE NEXT STORM SYSTEM WILL AFFECT THE AREA ON THURSDAY AND WILL SPREAD SHOWERS ACROSS THE STATE WITH THE MOST PRECIPITATION EXPECTED THURSDAY AFTERNOON AND EVENING. SNOW LEVELS WILL LOWER TO AROUND 9000 FEET AND A FEW INCHES COULD FALL AT ELEVATIONS ABOVE THAT. THERE COULD BE ISOLATED POCKETS OF HIGHER AMOUNTS....GENERALLY NORTH OF THE I-70 CORRIDOR. OVER NORTHEAST COLORADO THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY AFTERNOON INTO THURSDAY EVENING. A FEW OF THE STORMS COULD BECOME SEVERE OVER THE FAR NORTHEAST PLAINS. THE STORM SYSTEM WILL ALSO BRING STRONG SOUTH TO SOUTHWEST WINDS ACROSS THE AREA THURSDAY WITH GUSTS NEAR 40 MPH POSSIBLE OVER THE HIGH MOUNTAIN PASSES AND OVER THE EASTERN PLAINS OF COLORADO. ON FRIDAY A SECOND WEAKER SYSTEM WILL AFFECT THE AREA FRIDAY AFTERNOON INTO EARLY SATURDAY. THIS SYSTEM WILL BRING ANOTHER CHANCE OF SNOW TO THE MOUNTAINS WITH A SLIGHT CHANCE OF RAIN SHOWERS OVER NORTHEAST COLORADO. ANOTHER WEATHER SYSTEM MAY AFFECT THE REGION LATE SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 3:42 AM MDT | Winter Weather Advisory | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more | 32 hr |
| Oct 10, 2:55 PM MDT | High Wind Warning | BOU | Boulder, Broomfield, Clear Creek, Douglas, Gilpin, Jefferson and 3 more | 18 hr |
| Oct 10, 5:46 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Phillips, Sedgwick, Washington | 44 min |
Nearby
High Wind Watches in Colorado, 2013Every high wind watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.